Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 196, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 5, 2005, 6:48 PM CDT for Divide County, North Dakota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2005, 6:48 PM CDT (23:48 UTC)
- Expired
- Jul 5, 2005, 7:24 PM CDT
- In force
- 36 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Divide County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.8 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 052348
SVRBIS
NDC023-060045-
/O.NEW.KBIS.SV.W.0196.050705T2348Z-050706T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
648 PM CDT TUE JUL 5 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 745 PM CDT
* AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN
DIVIDE COUNTY...OR ABOUT 23 MILES SOUTHEAST OF CROSBY...AND MOVING
EAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN DIVIDE COUNTY AROUND 700 PM CDT
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4874 10295 4872 10293 4873 10290 4858 10289
4860 10306 4863 10306 4864 10305 4877 10305
4877 10295
$$
JC2 follow-up statements
000
WWUS53 KBIS 060015
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
715 PM CDT TUE JUL 5 2005
NDC023-060045-
/O.CON.KBIS.SV.W.0196.000000T0000Z-050706T0045Z/
DIVIDE ND-
715 PM CDT TUE JUL 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR
SOUTHEASTERN DIVIDE COUNTY...
AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER EXTREME
NORTHEASTERN WILLIAMS COUNTY...OR ABOUT 26 MILES SOUTHEAST OF CROSBY.
THIS STORM WAS NEARLY STATIONARY.
LAT...LON 4874 10295 4872 10293 4873 10290 4858 10289
4860 10306 4863 10306 4864 10305 4877 10305
4877 10295
$$
JC000
WWUS53 KBIS 060024
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
724 PM CDT TUE JUL 5 2005
NDC023-060034-
/O.CAN.KBIS.SV.W.0196.000000T0000Z-050706T0045Z/
DIVIDE ND-
724 PM CDT TUE JUL 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DIVIDE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.
LAT...LON 4874 10295 4872 10293 4873 10290 4858 10289
4860 10306 4863 10306 4864 10305 4877 10305
4877 10295
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:38 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 5, 3:38 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 338 PM CDT TUE JUL 5 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. MAIN PROBLEM IN THE SHORT TERM WILL BE AFTERNOON AND NIGHTTIME CONVECTION CHANCES. OVERALL MODELS PRETTY SIMILAR ON PLACEMENT OF THE SURFACE TROUGH BUT WILL LEAN TOWARD THE GFS FOR DETAILS. CURRENTLY SURFACE TROUGH OVER EASTERN MONTANA WITH QUITE WARM AND UNSTABLE AIRMASS OVER WESTERN NORTH DAKOTA. WILL KEEP AND EYE ON LATEST SAT AND RADAR AS WE DID HAVE A SLIGHT CHANCE OF TRW THIS AFTERNOON BUT NOTHING THIS EVENING AS OF YET. MAY THROW IN SOME SMALL POPS. WARMUP CONTINUES WEDNESDAY THROUGH FRIDAY WITH TEMPERATURES LIKELY APPROACHING THE MID 90S ACROSS MUCH OF THE WEST. WE WILL BE UNSTABLE EACH AFTERNOON WITH INCREASING LOW LEVEL MOISTURE. PROBLEM IS THAT WE WILL LIKELY BE CAPPED AS 579 THICKNESS LIFTS THROUGH THE CWA. BEST BET FOR SIGNIFICANT CONVECTION APPEARS TO BE THURSDAY AND THURSDAY NIGHT. A WEAK COLD FRONT MOVES INTO THE WEST BY THURSDAY AFTERNOON AND LINGERS OVER THE AREA THROUGH FRIDAY. FRONTAL CONVERGENCE AND A SLIGHTLY WEAKENED CAP MAY BE ENOUGH FOR SOMETHING TO FIRE ACROSS THE NORTH AND RIDE AS BOTH NAM/GFS SHOW SOME SHORTWAVE FLATTENING THE RIDGE. BESIDES THE SMALL CONVECTION CHANCES IT LOOKS WARM AND HUMID WITH ABOVE NORMAL TEMPERATURES. VERY LITTLE ADJUSTMENT MADE TO THE SHORT TERM TEMPERATURES. .LONG TERM...SATURDAY THROUGH WEDNESDAY MORNING. MADE VERY FEW CHANGES TO THE EXTENDED FORECAST PACKAGE. LONG RANGE MODELS CONTINUE TO INDICATE RIDGE BREAKING DOWN WITH A SHORT WAVE AND FRONTAL PASSAGE SUNDAY NIGHT. LEFT POPS AND WX GRIDS FOR THIS TIME PERIOD ALONE. AFTERWARDS...ZONAL FLOW SETTING UP EARLY TO MID NEXT WEEK WITH NO SIGNIFICANT FEATURES MOVING THROUGH THE NORTHERN PLAINS THAT WOULD WARRANT MODIFYING POPS AT THIS TIME. WILL SEE A SLIGHT COOLING TREND BEGINNING EARLY NEXT WEEK. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/NH
Hazardous weather outlook, Jul 5, 5:08 AM CDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 508 AM CDT TUE JUL 5 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-061007- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 508 AM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.